Alert archive / South Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jun 30, 2013, 12:58 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 2 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2013, 12:58 PM EDT (16:58 UTC)
- Expired
- Jun 30, 2013, 3:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:00 PM EDT | HEAVY RAIN 1.65 | 1 Nw Mount Pleasant, SC | 1.65 INCHES OF RAIN FELL BETWEEN 1 AND 2 PM IN MOUNT PLEASANT. |
| Jun 30, 2:25 PM EDT | FLASH FLOOD | 1 Nnw Mount Pleasant, SC | SEVERAL STREETS FLOODED IN THE WAKENDAW LAKES SUBDIVISION. |
| Jun 30, 2:30 PM EDT | FLASH FLOOD | 1 W Mount Pleasant, SC | COLEMAN BLVD HAS BEEN CLOSED DOWN TO 2 LANES. |
| Jun 30, 2:39 PM EDT | FLASH FLOOD | 1 W Mount Pleasant, SC | COLEMAN BLVD HAS BEEN CLOSED DOWN TO 2 LANES. |
| Jun 30, 2:43 PM EDT | FLASH FLOOD | 1 Nw Charleston, SC | ASHLEY AVE IMPASSABLE DUE TO HIGH FLOOD WATERS. CARS TURNING AROUND AS THE WATER IS TOO DEEP TO DRIVE THROUGH. |
| Jun 30, 3:10 PM EDT | FLASH FLOOD | 2 Nw Charleston, SC | DUNNEMAN AVENUE AT 10TH STREET IS UNDER WATER AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS52 KCHS 301658
FFWCHS
SCC015-019-301900-
/O.NEW.KCHS.FF.W.0011.130630T1658Z-130630T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 300 PM EDT
* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDING FROM NORTH CHARLESTON
AND DOWNTOWN CHARLESTON BACK TO ADAMS RUN AND EDISTO ISLAND.
THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. A QUICK 1 TO 2 INCHES
OF RAIN COULD FALL THROUGH 3 PM...WHICH COMBINED WITH AN INCOMING
HIGH TIDE AND SATURATED GROUNDS...COULD CAUSE FLASH FLOODING.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
DOWNTOWN CHARLESTON...NORTH CHARLESTON...WEST ASHLEY...MOUNT
PLEASANT...HOLLYWOOD...RAVENEL...WADMALAW ISLAND...
ADAMS RUN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3276 7987 3278 7990 3277 7992 3276 7988
3253 8038 3255 8042 3262 8039 3262 8043
3265 8039 3276 8045 3285 8028 3282 8015
3287 8018 3286 8016 3290 8012 3288 8010
3294 8009 3300 7997 3278 7983
$$1 follow-up statement
608
WGUS72 KCHS 301814
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN JUN 30 2013
SCC015-019-301900-
/O.CON.KCHS.FF.W.0011.000000T0000Z-130630T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-BERKELEY SC-
214 PM EDT SUN JUN 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER
THE WARNED AREA. THE HEAVIEST RAINS EXTENDING FROM MOUNT PLEASANT
THROUGH THE CHARLESTON HARBOR INTO FOLLY BEACH.
FLASH FLOODING IS EXPECTED IN AND AROUND DOWNTOWN CHARLESTON...
CHARLESTON...DANIEL ISLAND...JOHNS ISLAND...MOUNT PLEASANT...WEST
ASHLEY...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...FORT
JOHNSON...JAMES ISLAND COUNTY PARK AND MAYBANK BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
HIGH TIDE WILL INHIBIT RUNOFF OF HEAVY RAIN...FLOODING AREAS OF POOR
DRAINAGE IN DOWNTOWN CHARLESTON. AREAS MOST PRONE TO FLOODING INCLUDE
THE MARKET...CROSSTOWN...EAST BAY STREET AND MORRISON DRIVE.
&&
LAT...LON 3276 7987 3278 7990 3277 7992 3276 7988
3262 8019 3291 7991 3278 7983
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:52 AM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 30, 9:52 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 952 AM EDT SUN JUN 30 2013 .SYNOPSIS... A FRONT WILL REMAIN NEARLY STATIONARY OVER THE WESTERN CAROLINAS AND NORTHERN GEORGIA. A VERY MOIST AIR MASS AHEAD OF THE FRONT WILL ALLOW FOR HEAVY RAINFALL AT TIMES THROUGH AT LEAST MID WEEK. OTHERWISE...HIGH PRESSURE WILL PREVAIL OFFSHORE WITH DEEP LOW PRESSURE NORTH AND WEST OF THE AREA. BY THE END OF THE WEEK HIGH PRESSURE WILL STRENGTHEN ALONG THE EAST COAST AND PERSIST THROUGH NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MORNING WATER VAPOR DATA SHOW A DEEP...TROPICAL FLOW IS IN PLACE AHEAD OF A SHARPENING UPPER TROUGH TO THE WEST. BLENDED AMSU/SSMI DATA AS WELL AS REGIONAL 30/12Z RAOBS INDICATE THE TROPICAL MOISTURE TAP IS CHARACTERIZED BY HIGH PWAT VALUES NEARING 140 PERCENT OF NORMAL...RANGING FROM AROUND 2 INCHES TO AS HIGH AS 2.35 INCHES. CONVECTIVE TEMPERATURES OFF AREA SOUNDINGS ARE RUNNING ABOUT 80-82 DEGREES WHICH SHOULD BE REACHED SHORTLY. ALREADY SEEING QUITE A BIT OF SHOWER AND SOME TSTM ACTIVITY EXPANDING ALONG THE CHARLESTON COUNTY COAST THIS MORNING...WHICH SHOULD DEVELOP/SPREAD INLAND OVER THE NEXT FEW HOURS AS TEMPERATURES RISE. INCOMING HIGH RESOLUTION DATA SETS SUGGEST THE AXIS OF HEAVIEST RAINFALL MAY SHIFT SLIGHTLY FARTHER WEST THIS AFTERNOON AS A VARIETY OF IMPULSES EMBEDDED IN THE DEEP SOUTHWEST FLOW AHEAD OF THE UPPER TROUGH TRAVERSE THE AREA. WILL CORRESPONDINGLY SHIFT THE HIGHEST GRIDDED POPS SLIGHTLY WITH THE MID-MORNING MORNING UPDATE. STILL EXPECT QUITE BIT OF ACTIVITY ALONG THE COASTAL COUNTIES...BUT ATTM IT APPEARS THE GREATEST RAIN CHANCES WILL SETUP SLIGHTLY FARTHER INLAND. WILL MAINTAIN 70-80 PERCENT POPS TODAY WITH A CONTINUED MENTION THAT THE RAIN COULD BE HEAVY AT TIMES. WAS VERY TEMPTED TO HOIST A FLASH FLOOD WATCH FOR A GOOD PORTION OF THE FORECAST AREA THIS MORNING...HOWEVER 1-HR AND 3-HR FLASH FLOOD GUIDANCE VALUES HAVE RECOVERED SOMEWHAT OVER THE PAST FEW DAYS. WILL HOLD OFF HOISTING A WATCH FOR NOW...BUT ONE MAY EVENTUALLY BECOME NECESSARY LATER TODAY. HIGHS IN THE UPPER 80S LOOK ON TRACK. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... TONIGHT...CONVECTION WILL BEGIN TO DIMINISH IN COVERAGE THIS EVENING...BUT EXPECT REDEVELOPMENT TO OCCUR OVERNIGHT...ESPECIALLY TOWARD THE LOWER SOUTH CAROLINA COAST WHERE LOW-LEVEL ONSHORE WIND TRAJECTORIES AND THE BEST SUPPORT FROM A LOW-LEVEL JET WILL OCCUR. RAINFALL WILL CONTINUE TO BE HEAVY AT TIMES. MONDAY THROUGH WEDNESDAY...MEDIUM RANGE GUIDANCE IN PRETTY GOOD AGREEMENT INDICATING THE AREA REMAINING CAUGHT BETWEEN HIGH PRESSURE OFFSHORE AND LOW PRESSURE TO THE WEST. ALTHOUGH HIGH PRESSURE WILL BE SHIFTING WESTWARD WITH TIME IT APPEARS AS THOUGH DEEP MOISTURE WILL PERSIST WITH PRECIPITABLE WATER VALUES OVER 2 INCHES THROUGH THE PERIOD. THIS PATTERN WILL FAVOR UNSETTLED WEATHER GIVEN DIVERGENCE ASSOCIATED WITH THE UPPER JET AND SEVERAL SHORTWAVES TRAVERSING THE AREA ON THE EAST SIDE OF THE TROUGH. SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE DURING THIS TIME WITH LOCALLY HEAVY RAINFALL POSSIBLY LEADING TO SOME FLOODING...ESPECIALLY WHERE STORMS MOVE OVER THE SAME AREAS. THE THREAT OF SEVERE STORMS LOOKS PRETTY SMALL GIVEN THE MOIST ATMOSPHERIC PROFILES...BUT IT LIKELY WILL NOT TAKE AS MUCH WIND TO TOPPLE TREES GIVEN THE ALREADY SATURATED GROUND. HIGH TEMPERATURES SHOULD BE HELD SLIGHTLY BELOW NORMAL WITH OVERNIGHT LOWS SLIGHTLY ABOVE NORMAL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... DECENT MODEL AGREEMENT THIS PERIOD INDICATING DEEP HIGH PRESSURE STRENGTHENING OVER THE EAST COAST THROUGH THE WEEKEND. WITH THE DEEPEST MOISTURE SHIFTING WEST OF THE AREA THERE SHOULD BE LESS IN THE WAY OF RAINFALL ACROSS THE AREA...MAINLY NEAR THE COAST EACH MORNING TRANSITIONING INLAND THROUGH THE DAY. HIGH TEMPERATURES WILL BE SLOWLY WARMING THROUGH THE PERIOD...LIKELY GETTING BACK ABOVE NORMAL FOR THE WEEKEND. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... DEEP MOISTURE WILL REMAIN ANCHORED OVER THE AREA...BUT TIMING SHOWERS AND THUNDERSTORMS AT THE TERMINALS REMAINS DIFFICULT. THE FORECAST GENERALLY DEPICTS VICINITY SHOWERS THROUGH MUCH OF THIS MORNING...THEN PREVAILING SHOWERS WITH VICINITY THUNDERSTORMS BEGINNING AROUND MIDDAY AND CONTINUING INTO EARLY THIS EVENING. HAVE ALSO INCLUDED A TEMPO GROUP WITH THUNDERSTORMS RESTRICTING CEILINGS/VISIBILITIES TO MVFR LEVELS FROM 16-20Z AT KSAV AND 18-22Z AT KCHS WHEN THE POTENTIAL FOR CONVECTION IS EXPECTED TO BE GREATEST. HOWEVER...ADJUSTMENTS TO TIMING WILL BE NEEDED AS CONVECTIVE TRENDS BECOME BETTER ESTABLISHED. SHOWERS IN THE VICINITY OF THE TERMINALS ARE THEN FORECAST THROUGH 12Z MONDAY. OUTSIDE OF ANY THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL. EXTENDED AVIATION OUTLOOK...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED MOSTLY EACH AFTERNOON/EVENING THROUGH MID WEEK WITH BRIEF REDUCTIONS IN CEILINGS AND/OR VISIBILITIES. && .MARINE... TODAY AND TONIGHT...SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL COASTAL WATERS OUTSIDE OF THE NEAR SHORE GEORGIA WATERS. A TIGHT GRADIENT BETWEEN A STALLED FRONT INLAND AND ATLANTIC HIGH PRESSURE WILL MAINTAIN A STRONG SOUTH/SOUTHWEST FLOW THROUGH TONIGHT. WINDS IN THE ADVISORY AREA WILL BE A SOLID 15-20 KT WITH FREQUENT GUSTS TO 25 KT AND SEAS COULD BE AS HIGH AS 4-6 FT. WINDS ALONG THE LAND/SEA INTERFACE WILL STRENGTHEN LATE TODAY INTO TONIGHT AND COULD APPROACH SMALL CRAFT ADVISORY CRITERIA IN CHARLESTON HARBOR...BUT CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE AN ADVISORY AT THIS TIME. MONDAY THROUGH FRIDAY...THE COASTAL WATERS WILL REMAIN IN BETWEEN ATLANTIC HIGH PRESSURE TO THE EAST AND LOW PRESSURE TO THE WEST THROUGH MID WEEK WITH HIGH PRESSURE GAINING MORE CONTROL LATER THIS WEEK. THIS PATTERN WILL RESULT IN MOSTLY SOUTHERLY WINDS...ENHANCED TO NEAR ADVISORY LEVELS AT TIMES DUE TO A TIGHTER THAN NORMAL PRESSURE GRADIENT AND LOW-LEVEL JET FOR THIS TIME OF YEAR. THE STRONGEST WINDS WILL MAINLY BE ACROSS THE SOUTH CAROLINA NEAR SHORE WATERS AND OFFSHORE GEORGIA WATERS. SIGNIFICANT WAVE HEIGHTS WILL ALSO BE CLOSE TO ADVISORY LEVELS IN THESE SAME AREAS INTO TUESDAY. RIP CURRENTS...A MODERATE RISK OF RIP CURRENTS IS EXPECTED TO PERSIST ALONG THE SOUTH CAROLINA BEACHES TODAY. WINDS AND SWELLS SHOULD BE A BIT LESS ALONG THE GEORGIA COAST...THUS THE RIP CURRENT RISK WILL REMAIN IN IN LOW CATEGORY THIS AFTERNOON FOR THE GEORGIA BEACHES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR AMZ350-352-374. && ST
Hazardous weather outlook, Jun 30, 4:56 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 456 AM EDT SUN JUN 30 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-052-011000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 456 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THROUGH TONIGHT.. FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE...BUT LOCALIZED FLASH FLOODING COULD OCCUR IF THE HEAVY RAINFALL CONTINUES TO REDEVELOP OR MOVE OVER THE SAME AREA FOR AN EXTENDED DURATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAINFALL...A VERY MOIST AIR MASS WILL REMAIN IN PLACE THROUGH THE MIDDLE OF THE WEEK AND WITH SEVERAL UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM MOTIONS...HEAVY RAINFALL IS EXPECTED AT TIMES. SEVERAL INCHES OF RAIN COULD FALL THROUGH MID WEEK...WITH THE GREATEST AMOUNTS LIKELY ALONG THE SOUTH CAROLINA COAST. GIVEN THE ALREADY SATURATED GROUND FROM RECENT HEAVY RAINFALL THERE WILL BE A RISK OF LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ048>051-011000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 456 AM EDT SUN JUN 30 2013 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THROUGH TONIGHT.. FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE...BUT LOCALIZED FLASH FLOODING COULD OCCUR IF THE HEAVY RAINFALL CONTINUES TO REDEVELOP OR MOVE OVER THE SAME AREA FOR AN EXTENDED DURATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAINFALL...A VERY MOIST AIR MASS WILL REMAIN IN PLACE THROUGH THE MIDDLE OF THE WEEK AND WITH SEVERAL UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA AND RELATIVELY SLOW STORM MOTIONS...HEAVY RAINFALL IS EXPECTED AT TIMES. SEVERAL INCHES OF RAIN COULD FALL THROUGH MID WEEK...WITH THE GREATEST AMOUNTS LIKELY ALONG THE SOUTH CAROLINA COAST. GIVEN THE ALREADY SATURATED GROUND FROM RECENT HEAVY RAINFALL THERE WILL BE A RISK OF LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 456 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 10:14 AM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1014 AM EDT SUN JUN 30 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-301800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1014 AM EDT SUN JUN 30 2013 ...HEAVY RAIN AND FLOODING POSSIBLE THIS AFTERNOON... NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY INTO AT LEAST THIS EVENING. THE NATURE OF THESE THUNDERSTORMS WILL BE SUCH THAT TORRENTIAL RAINFALL COULD OCCUR OVER A VERY SHORT PERIOD WITH AS MUCH AS 2 TO 3 INCHES FALLING WITHIN AN HOURS TIME. GIVEN HOW WET THE AREA HAS BEEN OVER THE PAST SEVERAL WEEKS...IT WILL NOT TAKE MUCH HEAVY RAIN OVER A SHORT PERIOD TO PRODUCE AT LEAST MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ISOLATED FLASH FLOODING COULD ALSO OCCUR...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINS YESTERDAY AND EARLIER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN ALERT THROUGHOUT THE DAY AND BE PREPARED TO TAKE ACTION SHOULD FLOODING BE OBSERVED OR IF A FLOOD ADVISORY OR FLASH FLOOD WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE INTERNET FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. &&
Local storm report, Jun 30, 11:37 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1137 AM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM WATER SPOUT 2 ESE FOREST BEACH 32.13N 80.71W
06/30/2013 AMZ352 SC NWS EMPLOYEE
NWS EMPLOYEE REPORTED A BRIEF WATERSPOUT OFF HILTON
HEAD ISLAND. WATERSPOUT HAS SINCE DISSIPATED.
&&
EVENT NUMBER CHS1300596
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:31 AM EDT | Special Marine Warning | CHS | 29 min | |
| Jun 30, 12:02 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 88 min |
| Jun 30, 1:19 PM EDT | Flash Flood Watch | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 70 hr |
| Jun 30, 2:24 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 2 hr |
| Jun 30, 2:33 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jun 30, 2:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 30, 2:50 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 115 min |
| Jun 30, 3:36 PM EDT | Special Weather Statement | CHS | Colleton | 24 min |
| Jun 30, 3:42 PM EDT | Special Weather Statement | CHS | Jasper | 48 min |
| Jun 30, 4:15 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 30 min |
| Jun 30, 4:20 PM EDT | Special Weather Statement | CHS | Hampton | 40 min |
| Jun 30, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 63 min |
| Jun 30, 4:30 PM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 45 min |
| Jun 30, 4:51 PM EDT | Special Weather Statement | CHS | Berkeley | 24 min |
| Jun 30, 5:10 PM EDT | Areal Flood Advisory | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 2 hr |
| Jun 30, 5:29 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 3 hr |
| Jun 30, 5:35 PM EDT | Special Weather Statement | CHS | Berkeley | 40 min |
| Jun 30, 5:55 PM EDT | Tornado Warning | CHS | Berkeley | 50 min |
| Jun 30, 6:02 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 118 min |
Nearby
Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.